Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 56, NWS Lake Charles, LA

June 16, 2025Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jun 16, 2025, 3:42 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 3:42 PM CDT (20:42 UTC)
Expired
Jun 16, 2025, 6:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:05 PM CDTFLASH FLOODBeaumont, TXCars stalled near North 11th St and the I-10 Service Road.
Jun 16, 4:24 PM CDTFLASH FLOODBeaumont, TXCollege and MLK streets totally flooded.
Jun 16, 4:36 PM CDTFLASH FLOOD1 Sse Beaumont, TXWater level gage showed water over a foot out of the banks.
Jun 16, 4:36 PM CDTFLASH FLOOD2 Sse Beaumont, TXWater level gage reported water well out of the banks.
Jun 16, 5:18 PM CDTFLASH FLOODBeaumont, TX11th street completely flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WGUS54 KLCH 162042
FFWLCH
TXC245-361-162345-
/O.NEW.KLCH.FF.W.0056.250616T2042Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
342 PM CDT Mon Jun 16 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  North Central Jefferson County in southeastern Texas...
  West Central Orange County in southeastern Texas...

* Until 645 PM CDT.

* At 342 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Beaumont, Vidor, China and Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
      3017 9417 3017 9416 3017 9415 3017 9414
      3017 9413 3016 9413 3016 9411 3015 9407
      3009 9401 3002 9412 3001 9428

FLASH FLOOD...RADAR INDICATED

$$

Tingler
2 follow-up statements
881 
WGUS74 KLCH 162116
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
416 PM CDT Mon Jun 16 2025

TXC245-361-162345-
/O.CON.KLCH.FF.W.0056.000000T0000Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
416 PM CDT Mon Jun 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT THIS 
EVENING FOR NORTH CENTRAL JEFFERSON AND WEST CENTRAL ORANGE 
COUNTIES...

At 416 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 4 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Beaumont, Vidor, China and Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
      3017 9417 3017 9416 3017 9415 3017 9414
      3017 9413 3016 9413 3016 9411 3015 9407
      3009 9401 3002 9412 3001 9428

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Tingler
949 
WGUS74 KLCH 162347
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
647 PM CDT Mon Jun 16 2025

TXC245-361-162357-
/O.EXP.KLCH.FF.W.0056.000000T0000Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
647 PM CDT Mon Jun 16 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL JEFFERSON AND 
WEST CENTRAL ORANGE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

&&

LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
      3017 9417 3017 9416 3017 9415 3017 9414
      3017 9413 3016 9413 3016 9411 3015 9407
      3009 9401 3002 9412 3001 9428

$$

Rua

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:29 PM CDT, 1 hour 13 minutes earlier. Its key messages:

  • Minor river flooding is expected to persist over the next few days across portions of Sabine and Neches
  • Moderate rainfall chances today are forecast to decrease slightly into the midweek ahead, but daily scattered thundershowers remain possible through Friday
  • Temperatures will rise into the low to mid 90s midweek
Area forecast discussion, Jun 16, 2:29 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
229 PM CDT Mon Jun 16 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- Minor river flooding is expected to persist over the next few days
  across portions of Sabine and Neches

- Moderate rainfall chances today are forecast to decrease
  slightly into the midweek ahead, but daily scattered
  thundershowers remain possible through Friday

- Temperatures will rise into the low to mid 90s midweek

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 229 PM CDT Mon Jun 16 2025

Our upper-level pattern remains steady, with a trough digging
across the central Gulf Coast. While the trough is situated
overhead, our wet pattern will persist, bringing widespread
showers and thunderstorms today and Tuesday. PWAT values remain
elevate, above the 90th percentile, supporting a Marginal risk of
flash flooding today and possibility again tomorrow. This trough
will eventually begin to shift eastward as a shortwave propagates
across the central Plains Tuesday night and Wednesday. At the
same time, ridging will begin to build in, promoting more
subsidence and leading to reduced shower activity by midweek.

Due to widespread cloud cover, high temperatures have struggled
to climb out of the 80s. However, we can’t rule out a few 90s
across the region.

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 229 PM CDT Mon Jun 16 2025

During the second half of the week, convection will be primarily
diurnally driven, with less organized activity and more airmass
thunderstorms developing along boundaries. As the ridge continues
to build overhead, rain chances will drop to more typical
summertime levels of 30 to 50% with showers mainly in the
afternoon. Showers will be scattered and hit-or-miss, generally
dissipating after sunset.

With reduced cloud cover, temperatures will begin to rise into the
low 90s along the coast, with a few degrees higher possible
farther inland.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Mon Jun 16 2025

Low ceilings are present across the region along with scattered
showers and thunderstorms. VFR to MVFR conditions will persist
through the rest of day. Near convection VIS and CIGs will drop to
IFR / LIFR conditions for short periods. After sunset convection
will fade with VFR conditions present until sunrise when new
convection will begin to impact the area.

&&

.MARINE...
Issued at 229 PM CDT Mon Jun 16 2025

Conditions remain calm across the coastal waters with light to
moderate onshore flow last for the next several days. Combined
seas will remain between 1 and 3 feet with.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  91  73  92 /  20  40   0  50
LCH  77  89  77  89 /  10  50   0  50
LFT  75  88  75  89 /  10  70  10  70
BPT  75  89  77  89 /  10  40   0  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...14

In the hours before

Special weather statement, Jun 16, 2:06 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
206 PM CDT Mon Jun 16 2025

TXZ180-201-161930-
Hardin TX-Tyler TX-
206 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN HARDIN COUNTIES THROUGH 230 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Village Mills, or 7 miles east of Wildwood, moving northeast at 5
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kountze, Fred, Wildwood, Caney Head, Village Mills, and Spurger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 9416 3057 9409 3055 9409 3055 9408
      3053 9407 3051 9408 3049 9408 3047 9410
      3046 9410 3042 9412 3035 9436 3056 9448
TIME...MOT...LOC 1906Z 245DEG 6KT 3050 9431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jun 16, 2:10 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
210 PM CDT Mon Jun 16 2025

LAZ029-161930-
Avoyelles LA-
210 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL AVOYELLES PARISH THROUGH
230 PM CDT...

At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Ophelia National Wildlife Refuge to
near Big Bend. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Mansura,
Brouillette, Big Bend, Lake Ophelia National Wildlife Refuge, and
Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 9201 3122 9199 3125 9196 3122 9194
      3123 9192 3128 9195 3130 9191 3126 9185
      3127 9184 3123 9179 3119 9168 3117 9168
      3114 9172 3110 9170 3105 9172 3097 9181
      3090 9180 3087 9186 3117 9215 3130 9200
TIME...MOT...LOC 1910Z 232DEG 35KT 3123 9195 3104 9178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jun 16, 2:31 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
231 PM CDT Mon Jun 16 2025

TXZ615-616-162000-
Lower Jefferson TX-Southern Orange TX-
231 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 300 PM CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Groves. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, Rose City, and Southeast Texas Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3010 9406 3013 9401 3000 9378 2984 9390
      3002 9415
TIME...MOT...LOC 1930Z 222DEG 4KT 2996 9393

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jun 16, 2:49 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
249 PM CDT Mon Jun 16 2025

TXZ180-201-162015-
Hardin TX-Tyler TX-
249 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TYLER AND
NORTHWESTERN HARDIN COUNTIES THROUGH 315 PM CDT...

At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Honey Island to near Warren. Movement was
east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kountze, Warren, Fred, Wildwood, Village Mills, and Honey Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 9463 3049 9456 3049 9454 3051 9454
      3064 9445 3062 9408 3038 9429
TIME...MOT...LOC 1949Z 267DEG 14KT 3044 9448 3058 9434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jun 16, 3:09 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 PM CDT Mon Jun 16 2025

TXZ180-201-162045-
Hardin TX-Tyler TX-
309 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN HARDIN COUNTIES THROUGH 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Village Mills, or near Wildwood, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Kountze, Warren, Fred, Wildwood, Spurger, Caney Head, Honey Island,
and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 9455 3070 9416 3049 9409 3047 9410
      3046 9410 3045 9411 3044 9411 3043 9412
      3042 9411 3041 9412 3040 9411 3033 9448
TIME...MOT...LOC 2008Z 252DEG 16KT 3048 9436

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Tingler
Special weather statement, Jun 16, 3:24 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CDT Mon Jun 16 2025

TXZ515-615-616-162100-
Lower Jefferson TX-Southern Orange TX-Upper Jefferson TX-
324 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beaumont, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Beaumont, Vidor, and Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3018 9418 3017 9417 3017 9412 3015 9411
      3015 9410 3014 9411 3013 9408 3011 9407
      3009 9409 3010 9406 3013 9401 3003 9395
      2997 9424 3012 9429
TIME...MOT...LOC 2023Z 249DEG 11KT 3007 9417

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:42 PM CDTSpecial Weather StatementLCHHardin33 min
Jun 16, 2:06 PM CDTSpecial Weather StatementLCHHardin24 min
Jun 16, 2:28 PM CDTFlash Flood WarningLCHJefferson, Orange4 hr
Jun 16, 2:31 PM CDTSpecial Weather StatementLCHOrange29 min
Jun 16, 2:49 PM CDTSpecial Weather StatementLCHHardin26 min
Jun 16, 3:09 PM CDTSpecial Weather StatementLCHHardin36 min
Jun 16, 3:13 PM CDTSevere Thunderstorm WarningLCHHardin32 min
Jun 16, 3:24 PM CDTSpecial Weather StatementLCHOrange36 min
Jun 16, 3:45 PM CDTSpecial Weather StatementLCHHardin45 min
Jun 16, 3:58 PM CDTSpecial Weather StatementLCHJefferson32 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.